MAUDE Adverse Event Report: ALERE SAN DIEGO LDX LIPID PROFILE+GLUCOSE; LIPID TEST

ALERE SAN DIEGO LDX LIPID PROFILE+GLUCOSE; LIPID TEST
Model Number 10-991
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results pending completion of the investigation.
 
Event or Problem Description
On (b)(6) 2020 a patient having a wellness check had a discrepancy with ldx results displaying n/a, specifically tc, non hdl, tc/hdl and ldl.The test was rerun with the same sample and lot although a different cassette with different results.There was no lab/confirmatory testing provided.(all results in mg/dl).There was no adverse event reported.Although requested, no further information has been provided.Test 1: tc:n/a; trg:289; hdl:<15; non-hdl: n/a; tc/hdl: n/a; ldl: n/a; glucose:178 test 2: tc:166; trg: 186; hdl: 51; non-hdl: not provided; tc/hdl: not provided; ldl: 78; glucose:64.
 
Additional Manufacturer Narrative
A2: age 51 years, dob: (b)(6) 1969.A4: 193.00 pounds.A5: not hispanic/latino.A6: white.B7: relevant history of diabetes, high cholesterol, high blood pressure.H6: type of investigation: 4110.Investigation conclusion: the case details were reviewed along with the complaint history for the reported issue and no indications of a systemic issue were identified.Batch record review found no relevant non-conformances; the lot met all final release specifications.Review of the risk documents for this product found that the reported issue is within the risk profile for this device; no new hazard has been identified.A probable root cause could not be determined based on the available information.Complaints are tracked and trended on a monthly basis.The ldx analyzer displays n/a when a result cannot be interpreted.See additional limitations that display n/a in the limitations section of the alere cholestech ldx test cassette package insert for additional information.If the n/a result is not expected, the patient can be retested on a new cassette or an alternate method may be used.
 
Additional Manufacturer Narrative
Additional exerpt to the previously provided investigation conclusion: the bias between the two sets of ldx results was outside the ncep guidelines for trg and glu.Limited information regarding the event was provided, therefore a root cause could not be identified.However, it is possible that storage, handling, and/or technique errors may have contributed to the n/a results, as well as potential erroneous results.

Brand Name
LDX LIPID PROFILE+GLUCOSE
Common Device Name
LIPID TEST
Manufacturer (Section D)
ALERE SAN DIEGO
9975 summers ridge rd
san diego CA 92121
MDR Report Key10993890
Report Number2027969-2020-00085
Device Sequence Number690804
Product Code JJE
UDI-Device Identifier00893038002654
UDI-Public(01)00893038002654(17)211031(10)424872(11)201005
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K120615
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model Number10-991
Device Catalogue Number10-991
Device Lot Number424872
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/04/2020
Supplement Date Received by Manufacturer01/15/2021
03/15/2021
Initial Report FDA Received Date12/11/2020
Supplement Report FDA Received Date01/18/2021
03/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age51 YR
Patient Weight88